2 doctors weighed in:

Why does my conjonctivitis seems to get worse (itching, pain) when i put polysporin (bacitracin and polymyxin) eye drops?

2 doctors weighed in
Dr. Jon Fishburn
Ophthalmology
1 doctor agrees

In brief: Chemical irritation

Polysporin (bacitracin and polymyxin) (ophthalmic preparation) may be irritating if used beyond 7 to 10 days, or if you are sensitive to any of the ingredients.
Also, you may have been prescribed an antibiotic for the wrong problem, as in viral conjunctivitis or allergic conjunctivitis. Discuss with your prescribing physician your symptoms, as you may need to stop the polysporin (bacitracin and polymyxin) drops and be treated with a different product.

In brief: Chemical irritation

Polysporin (bacitracin and polymyxin) (ophthalmic preparation) may be irritating if used beyond 7 to 10 days, or if you are sensitive to any of the ingredients.
Also, you may have been prescribed an antibiotic for the wrong problem, as in viral conjunctivitis or allergic conjunctivitis. Discuss with your prescribing physician your symptoms, as you may need to stop the polysporin (bacitracin and polymyxin) drops and be treated with a different product.
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
26 years in practice
179K people helped
Continue
100,000 doctors available